Ohio, 2008Flooding in Ohio, March 19 to 20, 2008
March 19 to 20, 2008 · NWS PBZ · 11 events in 6 counties and zones
Low pressure moving across the Ohio Valley brought heavy rains of over 2 inches to eastern Ohio, western Pennsylvania and northern West Virginia. This brought many streams out of their banks and produced flooding of roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the Ohio Valley brought heavy rains of over 2 inches to eastern Ohio, western Pennsylvania and northern West Virginia. This brought many streams out of their banks and produced flooding of roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 19, 2:28 AM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 19, 2:28 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 AM EDT WED MAR 19 2008
.SYNOPSIS...
A STORM SYSTEM WILL RIDE UP THE OHIO RIVER VALLEY TODAY ALONG A
STATIONARY FRONT. RAIN WILL CONTINUE ACROSS MOST OF THE REGION,
THOUGH SOUTHERN AREAS, ESPECIALLY OVER WEST VIRGINIA AND MARYLAND,
WILL HAVE A BREAK FROM THE RAIN THIS MORNING. AS THE STORM SYSTEM
APPROACHES THIS AFTERNOON, A FEW THUNDERSTORMS ARE POSSIBLE. BEHIND
THE SYSTEM TONIGHT, RAIN WILL TURN TO SNOW SHOWERS AND FLURRIES BY
THURSDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC FNT ALONG NORTHWEST BORDER OF CWA. AS SFC LOW MOVES ALONG IT,
IT CONTINUES TO PUSH THE PCPN NORTH. THIS IS INDICATED ON MODELS
ESPECIALLY THE NAM. PCPN WILL PROBABLY MOVE AS FAR N AS PHD TO PIT AND
THEN COME BACK WITH THE LOW. KEEPING FFA...THOUGH NOT AS CONFIDENT
IN FLOODING. TEMPS MAY SOAR THIS AM ACROSS WV...SO TRIED TO FIGURE
THIS IN. KEPT TSRA IN FCST THIS AFTN ACROSS MUCH OF FA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
QUICK COATING OF SNOW POSSIBLE BEHIND FNT ALONG WITH GUSTY WINDS.
SHSN TAPERS LATE THU INTO FRI AM. PROBABLY CLDY MOST OF DAY SO
COLD ADVECTION SHOULD RULE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CLIPPER SYSTEM CROSSES JUST SOUTH OF PA FRIDAY NIGHT INTO SATURDAY
MORNING...WITH SUFFICIENT LIFT AND MOISTURE NORTH OF IT TO PRODUCE
UP TO A QUARTER OR THIRD OF AN INCH OF QPF. GIVEN THE PROJECTED
TRACK OF THIS LOW AND THE RESULTANT THERMAL PROFILE MUCH OF THE
PRECIP COULD FALL IN THE FORM OF SNOW. THEREFORE...A LIGHT
SNOW ACCUMULATION IS POSSIBLE. THE SATURDAY NIGHT THROUGH
MONDAY...COULD REMAIN UNSETTLED AS A SERIES OF DISTURBANCES PASS
THROUGH. GFS INDICATING A CLIPPER SYSTEM FOR TUESDAY...WITH COULD
BRING MORE ORGANIZED PRECIPITATION.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
WARM FRONT STRETCHED ALONG THE OHIO RIVER IS FORECAST TO MAKE SLOW
NORTHERLY PROGRESS THIS MORNING AS A SURFACE LOW MOVES UP THE OHIO VALLEY.
EXPECT AXIS OF HEAVIEST PRECIPITATION TO CONTINUE SHIFTING NORTHWARD
AS THE NIGHT/MORNING PROGRESSES.
PORTS TO THE SOUTH OF PIT ARE VFR AS OF 06Z WITH MVFR ELSEWHERE IN
RAIN/FKL ONLY IFR REPORT. THESE CONDITIONS WL GENLY PERSIST
THROUGH DAYBREAK WITH DETERIORATION THEREAFTER AS SURFACE LOW
DRAWS CLOSER. BY WEDNESDAY EVE...AT LEAST MVFR WILL CONTINUE WITH
SHOWERS BUT WITH WIND SHIFTING TO THE NORTHWEST WITH GUSTS
CONSERVATIVELY PROGGED AROUND 30 KTS FOR THE MORNING ISSUANCE.
COLD ADVECTION ON WEDNESDAY NIGHT WILL TURN ANY PRECIPITATION TO
SNOW, BUT POPS WILL BE DECREASING UNDER BUILDING HIGH PRESSURE.
COLD AIR STRATOCUMULUS SHOULD LIFT INTO THE MVFR RANGE DURING THE
DAYTIME THURSDAY...WITH SNOW SHOWERS DISSIPATING. CONDITIONS FRIDAY
INTO THE WEEKEND SHOULD BE MVFR OR VFR AS MODELS SHOW A FAST MOVING
LOW PRESSURE SYSTEM PUSHING EAST THROUGH THE UPPER OHIO VALLEY.
&&
.HYDROLOGY...
A BROAD AREA OF RAIN WILL REMAIN STALLED ACROSS THE REGION THROUGH
WEDNESDAY CAUSING SIGNIFICANT RISES ON MANY DISTRICT RIVERS. BASIN
AVERAGE RAINFALL IS FORECAST TO RANGE FROM 1.00 TO 2.5 INCHES.
NUMEROUS LOCATIONS WILL REACH ALERT STAGES. AT THIS TIME...FLOODING
IS FORECAST ACROSS PORTIONS OF THE MUSKINGUM BASIN...MONOGAHELA...OHIO
AND THE ALLEGHENY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ001>004-012.
&&Hazardous weather outlook, Mar 19, 4:06 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EDT WED MAR 19 2008
OHZ039>041-048>050-057>059-068-PAZ007>009-013>016-020>023-029-030-
WVZ001>003-200915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
506 AM EDT WED MAR 19 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ONE INCH OF RAIN.
MDZ001-WVZ021>023-041-200915-
GARRETT-MARION-MONONGALIA-PRESTON-TUCKER-
506 AM EDT WED MAR 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. THE PRIMARY
THREAT IS DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ069-PAZ031-032-WVZ004-012-200915-
MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-
506 AM EDT WED MAR 19 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH. ALSO, THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS.
THE PRIMARY THREAT IS DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ONE INCH OF RAIN.
Flood, Muskingum
- When
- March 19, 8:00 AM EST to 3:00 PM EST
- Where
- Muskingum County, 1.27 mi WSW of Cannelville to 0.47 mi SW of Cannelville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 39.810, -82.020
County officials reported streams out of their banks from along Cannelville Rd and Athens Rd with roads flooded.
Flood, Muskingum
- When
- March 19, 8:00 AM EST to 2:00 PM EST
- Where
- Muskingum County, 1.02 mi WNW of Adams Mills to 1.07 mi NW of Adams Mills
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.153, -81.969
A county official reported SR 16 flooded near Adams Mills.
Flood, Carroll
- When
- March 19, 1:15 PM EST to 9:00 PM EST
- Where
- Carroll County, 0.19 mi WSW of Leesville Res to 0.11 mi SSW of Leesville Res
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.479, -81.224
Emergency management reported road flooding along Conotton Creek.
Flood, Carroll
- When
- March 19, 1:15 PM EST to 9:00 PM EST
- Where
- Carroll County, 0.69 mi N of Malvern to 0.93 mi NE of Malvern
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.690, -81.180
Emergency management reported flooding along Sandy Creek.
Flood, Tuscarawas
- When
- March 19, 1:23 PM EST to 11:30 PM EST
- Where
- Tuscarawas County, 0.87 mi SE of New Philadelphia to 0.94 mi ENE of Southside
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 40.490, -81.440
An NWS COOP observer reported streams out of their banks causing roads to flood.
Flood, Harrison
- When
- March 19, 1:40 PM EST to 10:00 PM EST
- Where
- Harrison County, 5.05 mi WSW of Tippecanoe to 3.09 mi WSW of Tippecanoe
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -81.372
Emergency management reported flooding on Rt 258 along Laurel Creek west of Tippecanoe.
Flood, Harrison
- When
- March 19, 1:40 PM EST to 10:00 PM EST
- Where
- Harrison County, 1.29 mi E of Conotton to 1.07 mi WNW of Scio
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.421, -81.126
Emergency management reported SR 151 between Scio and Conotton closed due to flooding.
Flood, Noble
- When
- March 19, 2:30 PM EST to 4:30 PM EST
- Where
- Noble County, 0.53 mi E of Caldwell to 0.79 mi ENE of Caldwell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.750, -81.510
The public reported streams and creeks over roads in and around Caldwell.
Flood, Muskingum
- When
- March 19, 3:00 PM EST to 5:00 PM EST
- Where
- Muskingum County, 0.85 mi NW of Otsego to 0.85 mi E of Otsego
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.128, -81.782
Law enforcement reported SR 83 closed by flooding along Wills Creek south of Coshocton.
Flood, Guernsey
- When
- March 19, 3:30 PM EST to 5:30 PM EST
- Where
- Guernsey County, 0.53 mi E of Pleasant City to 0.64 mi WNW of Pleasant City
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 39.900, -81.540
Guernsey Highway dept reported flooding along SR 146 AND SR 821.
Flood, Carroll
- When
- March 19, 4:20 PM EST to March 20, 1:30 AM EST
- Where
- Carroll County, 0.86 mi NE of Minerva to 0.6 mi NE of Minerva
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -81.091
A trained spotter reported Sandy Creek out of its banks near Minerva.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
- Flooding in Illinois, March 19 to 31, 2008$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87858, 87861, 87863, 87864, 87866, 87868, 87869, 87872, 87874, 87875, 87877.